Alert archive / Massachusetts / Small Craft Advisories in 2013
Small Craft Advisory 87, NWS Boston/Norton, MA
NWS Boston/Norton, MA issued this small craft advisory at Aug 25, 2013, 3:34 PM EDT. It took effect at Aug 26, 2013, 11:00 AM EDT. It was in force for 17 hr.
The area
The counties it named.
The facts
- Issued
- Aug 25, 2013, 3:34 PM EDT (19:34 UTC)
- In effect from
- Aug 26, 2013, 11:00 AM EDT
- Expired
- Aug 27, 2013, 4:10 AM EDT
- In force
- 17 hr
- Issued by
- NWS Boston/Norton, MA
The text
As transmitted, in the capitals the NWS used until 2016.
180 WHUS71 KBOX 251934 MWWBOX URGENT - MARINE WEATHER MESSAGE NATIONAL WEATHER SERVICE TAUNTON MA 334 PM EDT SUN AUG 25 2013 ANZ231>234-237-260345- /O.NEW.KBOX.SC.Y.0087.130826T1500Z-130826T2300Z/ CAPE COD BAY-NANTUCKET SOUND-VINEYARD SOUND-BUZZARDS BAY- BLOCK ISLAND SOUND- 334 PM EDT SUN AUG 25 2013 ...SMALL CRAFT ADVISORY IN EFFECT FROM 11 AM TO 7 PM EDT MONDAY... THE NATIONAL WEATHER SERVICE IN TAUNTON HAS ISSUED A SMALL CRAFT ADVISORY...WHICH IS IN EFFECT FROM 11 AM TO 7 PM EDT MONDAY. * WINDS AND SEAS...SOUTHWEST WINDS 10 TO 20 KT WITH GUSTS UP TO 25 KT. SEAS 2 TO 5 FEET. PRECAUTIONARY/PREPAREDNESS ACTIONS... A SMALL CRAFT ADVISORY MEANS THAT WIND SPEEDS OF 25 TO 33 KNOTS ARE EXPECTED TO PRODUCE HAZARDOUS WAVE CONDITIONS TO SMALL CRAFT. INEXPERIENCED MARINERS...ESPECIALLY THOSE OPERATING SMALLER VESSELS SHOULD AVOID NAVIGATING IN THESE CONDITIONS. && $$ ANZ235-254>256-260345- /O.NEW.KBOX.SC.Y.0087.130826T1500Z-130827T1000Z/ RHODE ISLAND SOUND- COASTAL WATERS FROM PROVINCETOWN MA TO CHATHAM MA TO NANTUCKET MA OUT 20 NM- COASTAL WATERS EXTENDING OUT TO 25 NM SOUTH OF MARTHAS VINEYARD AND NANTUCKET- COASTAL WATERS FROM MONTAUK NY TO MARTHAS VINEYARD EXTENDING OUT TO 20 NM SOUTH OF BLOCK ISLAND- 334 PM EDT SUN AUG 25 2013 ...SMALL CRAFT ADVISORY IN EFFECT FROM 11 AM MONDAY TO 6 AM EDT TUESDAY... THE NATIONAL WEATHER SERVICE IN TAUNTON HAS ISSUED A SMALL CRAFT ADVISORY...WHICH IS IN EFFECT FROM 11 AM MONDAY TO 6 AM EDT TUESDAY. * WINDS AND SEAS...SOUTHWEST WINDS 10 TO 20 KT WITH GUSTS UP TO 25 KT. SEAS 3 TO 6 FEET. PRECAUTIONARY/PREPAREDNESS ACTIONS... A SMALL CRAFT ADVISORY MEANS THAT WIND SPEEDS OF 25 TO 33 KNOTS ARE EXPECTED TO PRODUCE HAZARDOUS WAVE CONDITIONS TO SMALL CRAFT. INEXPERIENCED MARINERS...ESPECIALLY THOSE OPERATING SMALLER VESSELS SHOULD AVOID NAVIGATING IN THESE CONDITIONS. && $$ FOR THE LATEST UPDATES...PLEASE VISIT OUR WEBPAGE AT WWW.WEATHER.GOV/BOSTON YOU CAN FOLLOW US ON FACEBOOK AT WWW.FACEBOOK.COM/US.NATIONALWEATHERSERVICE.BOSTON.GOV YOU CAN FOLLOW US ON TWITTER AT @NWSBOSTON
5 follow-up statements
460 WHUS71 KBOX 260739 MWWBOX URGENT - MARINE WEATHER MESSAGE NATIONAL WEATHER SERVICE TAUNTON MA 339 AM EDT MON AUG 26 2013 ANZ235-237-261545- /O.EXT.KBOX.SC.Y.0087.130826T1500Z-130827T1100Z/ RHODE ISLAND SOUND-BLOCK ISLAND SOUND- 339 AM EDT MON AUG 26 2013 ...SMALL CRAFT ADVISORY NOW IN EFFECT FROM 11 AM THIS MORNING TO 7 AM EDT TUESDAY... * WINDS AND SEAS...SOUTHWEST WINDS 10 TO 20 KT WITH GUSTS UP TO 25 KT. SEAS 3 TO 5 FEET. PRECAUTIONARY/PREPAREDNESS ACTIONS... A SMALL CRAFT ADVISORY MEANS THAT WIND SPEEDS OF 25 TO 33 KNOTS ARE EXPECTED TO PRODUCE HAZARDOUS WAVE CONDITIONS TO SMALL CRAFT. INEXPERIENCED MARINERS...ESPECIALLY THOSE OPERATING SMALLER VESSELS SHOULD AVOID NAVIGATING IN THESE CONDITIONS. && $$ ANZ231>234-261545- /O.EXT.KBOX.SC.Y.0087.130826T1500Z-130827T0200Z/ CAPE COD BAY-NANTUCKET SOUND-VINEYARD SOUND-BUZZARDS BAY- 339 AM EDT MON AUG 26 2013 ...SMALL CRAFT ADVISORY NOW IN EFFECT FROM 11 AM THIS MORNING TO 10 PM EDT THIS EVENING... * WINDS AND SEAS...SOUTHWEST WINDS 15 TO 20 KT WITH GUSTS UP TO 25 KT. SEAS 2 TO 4 FEET. PRECAUTIONARY/PREPAREDNESS ACTIONS... A SMALL CRAFT ADVISORY MEANS THAT WIND SPEEDS OF 25 TO 33 KNOTS ARE EXPECTED TO PRODUCE HAZARDOUS WAVE CONDITIONS TO SMALL CRAFT. INEXPERIENCED MARINERS...ESPECIALLY THOSE OPERATING SMALLER VESSELS SHOULD AVOID NAVIGATING IN THESE CONDITIONS. && $$ ANZ254>256-261545- /O.EXT.KBOX.SC.Y.0087.130826T1500Z-130827T2100Z/ COASTAL WATERS FROM PROVINCETOWN MA TO CHATHAM MA TO NANTUCKET MA OUT 20 NM- COASTAL WATERS EXTENDING OUT TO 25 NM SOUTH OF MARTHAS VINEYARD AND NANTUCKET- COASTAL WATERS FROM MONTAUK NY TO MARTHAS VINEYARD EXTENDING OUT TO 20 NM SOUTH OF BLOCK ISLAND- 339 AM EDT MON AUG 26 2013 ...SMALL CRAFT ADVISORY NOW IN EFFECT FROM 11 AM THIS MORNING TO 5 PM EDT TUESDAY... * WINDS AND SEAS...SOUTHWEST WINDS 10 TO 20 KT WITH GUSTS UP TO 25 KT. SEAS 3 TO 5 FEET. PRECAUTIONARY/PREPAREDNESS ACTIONS... A SMALL CRAFT ADVISORY MEANS THAT WIND SPEEDS OF 25 TO 33 KNOTS ARE EXPECTED TO PRODUCE HAZARDOUS WAVE CONDITIONS TO SMALL CRAFT. INEXPERIENCED MARINERS...ESPECIALLY THOSE OPERATING SMALLER VESSELS SHOULD AVOID NAVIGATING IN THESE CONDITIONS. && $$ FOR THE LATEST UPDATES...PLEASE VISIT OUR WEBPAGE AT WWW.WEATHER.GOV/BOSTON YOU CAN FOLLOW US ON FACEBOOK AT WWW.FACEBOOK.COM/US.NATIONALWEATHERSERVICE.BOSTON.GOV YOU CAN FOLLOW US ON TWITTER AT @NWSBOSTON
288 WHUS71 KBOX 261423 MWWBOX URGENT - MARINE WEATHER MESSAGE NATIONAL WEATHER SERVICE TAUNTON MA 1023 AM EDT MON AUG 26 2013 ANZ235-237-262230- /O.CON.KBOX.SC.Y.0087.130826T1500Z-130827T1100Z/ RHODE ISLAND SOUND-BLOCK ISLAND SOUND- 1023 AM EDT MON AUG 26 2013 ...SMALL CRAFT ADVISORY REMAINS IN EFFECT UNTIL 7 AM EDT TUESDAY... * WINDS AND SEAS...SOUTHWEST WINDS 10 TO 20 KT WITH GUSTS UP TO 25 KT. SEAS 3 TO 5 FEET. PRECAUTIONARY/PREPAREDNESS ACTIONS... A SMALL CRAFT ADVISORY MEANS THAT WIND SPEEDS OF 25 TO 33 KNOTS ARE EXPECTED TO PRODUCE HAZARDOUS WAVE CONDITIONS TO SMALL CRAFT. INEXPERIENCED MARINERS...ESPECIALLY THOSE OPERATING SMALLER VESSELS SHOULD AVOID NAVIGATING IN THESE CONDITIONS. && $$ ANZ231>234-262230- /O.CON.KBOX.SC.Y.0087.130826T1500Z-130827T0200Z/ CAPE COD BAY-NANTUCKET SOUND-VINEYARD SOUND-BUZZARDS BAY- 1023 AM EDT MON AUG 26 2013 ...SMALL CRAFT ADVISORY REMAINS IN EFFECT UNTIL 10 PM EDT THIS EVENING... * WINDS AND SEAS...SOUTHWEST WINDS 15 TO 20 KT WITH GUSTS UP TO 25 KT. SEAS 2 TO 4 FEET. PRECAUTIONARY/PREPAREDNESS ACTIONS... A SMALL CRAFT ADVISORY MEANS THAT WIND SPEEDS OF 25 TO 33 KNOTS ARE EXPECTED TO PRODUCE HAZARDOUS WAVE CONDITIONS TO SMALL CRAFT. INEXPERIENCED MARINERS...ESPECIALLY THOSE OPERATING SMALLER VESSELS SHOULD AVOID NAVIGATING IN THESE CONDITIONS. && $$ ANZ254>256-262230- /O.CON.KBOX.SC.Y.0087.130826T1500Z-130827T2100Z/ COASTAL WATERS FROM PROVINCETOWN MA TO CHATHAM MA TO NANTUCKET MA OUT 20 NM- COASTAL WATERS EXTENDING OUT TO 25 NM SOUTH OF MARTHAS VINEYARD AND NANTUCKET- COASTAL WATERS FROM MONTAUK NY TO MARTHAS VINEYARD EXTENDING OUT TO 20 NM SOUTH OF BLOCK ISLAND- 1023 AM EDT MON AUG 26 2013 ...SMALL CRAFT ADVISORY REMAINS IN EFFECT UNTIL 5 PM EDT TUESDAY... * WINDS AND SEAS...SOUTHWEST WINDS 10 TO 20 KT WITH GUSTS UP TO 25 KT. SEAS 3 TO 5 FEET. PRECAUTIONARY/PREPAREDNESS ACTIONS... A SMALL CRAFT ADVISORY MEANS THAT WIND SPEEDS OF 25 TO 33 KNOTS ARE EXPECTED TO PRODUCE HAZARDOUS WAVE CONDITIONS TO SMALL CRAFT. INEXPERIENCED MARINERS...ESPECIALLY THOSE OPERATING SMALLER VESSELS SHOULD AVOID NAVIGATING IN THESE CONDITIONS. && $$ FOR THE LATEST UPDATES...PLEASE VISIT OUR WEBPAGE AT WWW.WEATHER.GOV/BOSTON YOU CAN FOLLOW US ON FACEBOOK AT WWW.FACEBOOK.COM/US.NATIONALWEATHERSERVICE.BOSTON.GOV YOU CAN FOLLOW US ON TWITTER AT @NWSBOSTON
494 WHUS71 KBOX 262013 MWWBOX URGENT - MARINE WEATHER MESSAGE NATIONAL WEATHER SERVICE TAUNTON MA 413 PM EDT MON AUG 26 2013 ANZ235-237-270415- /O.CON.KBOX.SC.Y.0087.000000T0000Z-130827T1100Z/ RHODE ISLAND SOUND-BLOCK ISLAND SOUND- 413 PM EDT MON AUG 26 2013 ...SMALL CRAFT ADVISORY REMAINS IN EFFECT UNTIL 7 AM EDT TUESDAY... * WINDS AND SEAS...SOUTHWEST WINDS 10 TO 20 KT WITH GUSTS UP TO 25 KT. SEAS 3 TO 5 FEET. PRECAUTIONARY/PREPAREDNESS ACTIONS... A SMALL CRAFT ADVISORY MEANS THAT WIND SPEEDS OF 25 TO 33 KNOTS ARE EXPECTED TO PRODUCE HAZARDOUS WAVE CONDITIONS TO SMALL CRAFT. INEXPERIENCED MARINERS...ESPECIALLY THOSE OPERATING SMALLER VESSELS SHOULD AVOID NAVIGATING IN THESE CONDITIONS. && $$ ANZ231>234-270200- /O.CON.KBOX.SC.Y.0087.000000T0000Z-130827T0200Z/ CAPE COD BAY-NANTUCKET SOUND-VINEYARD SOUND-BUZZARDS BAY- 413 PM EDT MON AUG 26 2013 ...SMALL CRAFT ADVISORY REMAINS IN EFFECT UNTIL 10 PM EDT THIS EVENING... * WINDS AND SEAS...SOUTHWEST WINDS 15 TO 20 KT WITH GUSTS UP TO 25 KT. SEAS 1 TO 3 FEET. PRECAUTIONARY/PREPAREDNESS ACTIONS... A SMALL CRAFT ADVISORY MEANS THAT WIND SPEEDS OF 25 TO 33 KNOTS ARE EXPECTED TO PRODUCE HAZARDOUS WAVE CONDITIONS TO SMALL CRAFT. INEXPERIENCED MARINERS...ESPECIALLY THOSE OPERATING SMALLER VESSELS SHOULD AVOID NAVIGATING IN THESE CONDITIONS. && $$ ANZ254>256-270415- /O.CON.KBOX.SC.Y.0087.000000T0000Z-130827T2100Z/ COASTAL WATERS FROM PROVINCETOWN MA TO CHATHAM MA TO NANTUCKET MA OUT 20 NM- COASTAL WATERS EXTENDING OUT TO 25 NM SOUTH OF MARTHAS VINEYARD AND NANTUCKET- COASTAL WATERS FROM MONTAUK NY TO MARTHAS VINEYARD EXTENDING OUT TO 20 NM SOUTH OF BLOCK ISLAND- 413 PM EDT MON AUG 26 2013 ...SMALL CRAFT ADVISORY REMAINS IN EFFECT UNTIL 5 PM EDT TUESDAY... * WINDS AND SEAS...SOUTHWEST WINDS 10 TO 20 KT WITH GUSTS UP TO 25 KT. SEAS 3 TO 6 FEET. PRECAUTIONARY/PREPAREDNESS ACTIONS... A SMALL CRAFT ADVISORY MEANS THAT WIND SPEEDS OF 25 TO 33 KNOTS ARE EXPECTED TO PRODUCE HAZARDOUS WAVE CONDITIONS TO SMALL CRAFT. INEXPERIENCED MARINERS...ESPECIALLY THOSE OPERATING SMALLER VESSELS SHOULD AVOID NAVIGATING IN THESE CONDITIONS. && $$ FOR THE LATEST UPDATES...PLEASE VISIT OUR WEBPAGE AT WWW.WEATHER.GOV/BOSTON YOU CAN FOLLOW US ON FACEBOOK AT WWW.FACEBOOK.COM/US.NATIONALWEATHERSERVICE.BOSTON.GOV YOU CAN FOLLOW US ON TWITTER AT @NWSBOSTON
041 WHUS71 KBOX 270228 MWWBOX URGENT - MARINE WEATHER MESSAGE NATIONAL WEATHER SERVICE TAUNTON MA 1028 PM EDT MON AUG 26 2013 ANZ231>234-270330- /O.EXP.KBOX.SC.Y.0087.000000T0000Z-130827T0200Z/ CAPE COD BAY-NANTUCKET SOUND-VINEYARD SOUND-BUZZARDS BAY- 1028 PM EDT MON AUG 26 2013 ...SMALL CRAFT ADVISORY HAS EXPIRED... WINDS HAVE DIMINISHED TO LESS THAN 25 KTS. $$ ANZ235-237-271030- /O.CON.KBOX.SC.Y.0087.000000T0000Z-130827T1100Z/ RHODE ISLAND SOUND-BLOCK ISLAND SOUND- 1028 PM EDT MON AUG 26 2013 ...SMALL CRAFT ADVISORY REMAINS IN EFFECT UNTIL 7 AM EDT TUESDAY... * WINDS AND SEAS...SOUTHWEST WINDS 10 TO 20 KT WITH GUSTS UP TO 25 KT. SEAS 3 TO 5 FEET. PRECAUTIONARY/PREPAREDNESS ACTIONS... A SMALL CRAFT ADVISORY MEANS THAT WIND SPEEDS OF 25 TO 33 KNOTS ARE EXPECTED TO PRODUCE HAZARDOUS WAVE CONDITIONS TO SMALL CRAFT. INEXPERIENCED MARINERS...ESPECIALLY THOSE OPERATING SMALLER VESSELS SHOULD AVOID NAVIGATING IN THESE CONDITIONS. && $$ ANZ254>256-271030- /O.CON.KBOX.SC.Y.0087.000000T0000Z-130827T2100Z/ COASTAL WATERS FROM PROVINCETOWN MA TO CHATHAM MA TO NANTUCKET MA OUT 20 NM- COASTAL WATERS EXTENDING OUT TO 25 NM SOUTH OF MARTHAS VINEYARD AND NANTUCKET- COASTAL WATERS FROM MONTAUK NY TO MARTHAS VINEYARD EXTENDING OUT TO 20 NM SOUTH OF BLOCK ISLAND- 1028 PM EDT MON AUG 26 2013 ...SMALL CRAFT ADVISORY REMAINS IN EFFECT UNTIL 5 PM EDT TUESDAY... * WINDS AND SEAS...SOUTHWEST WINDS 10 TO 20 KT WITH GUSTS UP TO 25 KT. SEAS 3 TO 6 FEET. PRECAUTIONARY/PREPAREDNESS ACTIONS... A SMALL CRAFT ADVISORY MEANS THAT WIND SPEEDS OF 25 TO 33 KNOTS ARE EXPECTED TO PRODUCE HAZARDOUS WAVE CONDITIONS TO SMALL CRAFT. INEXPERIENCED MARINERS...ESPECIALLY THOSE OPERATING SMALLER VESSELS SHOULD AVOID NAVIGATING IN THESE CONDITIONS. && $$ FOR THE LATEST UPDATES...PLEASE VISIT OUR WEBPAGE AT WWW.WEATHER.GOV/BOSTON YOU CAN FOLLOW US ON FACEBOOK AT WWW.FACEBOOK.COM/US.NATIONALWEATHERSERVICE.BOSTON.GOV YOU CAN FOLLOW US ON TWITTER AT @NWSBOSTON
511 WHUS71 KBOX 270810 MWWBOX URGENT - MARINE WEATHER MESSAGE NATIONAL WEATHER SERVICE TAUNTON MA 410 AM EDT TUE AUG 27 2013 ...SOUTHWEST SWELLS IMPACT THE SOUTHERN NEW ENGLAND WATERS... .GUSTY SOUTHWEST WINDS FROM MONDAY HAVE DIMINISHED BUT A LEFTOVER SOUTHWEST SWELL OF 3 TO 5 FT PERSIST. THESE SWELLS WILL SLOW ERODE TODAY. ANZ235-237-271100- /O.CAN.KBOX.SC.Y.0087.000000T0000Z-130827T1100Z/ /O.NEW.KBOX.SW.Y.0020.130827T0810Z-130827T1100Z/ RHODE ISLAND SOUND-BLOCK ISLAND SOUND- 410 AM EDT TUE AUG 27 2013 ...SMALL CRAFT ADVISORY FOR HAZARDOUS SEAS IN EFFECT UNTIL 7 AM EDT THIS MORNING... ...SMALL CRAFT ADVISORY IS CANCELLED... THE NATIONAL WEATHER SERVICE IN TAUNTON HAS ISSUED A SMALL CRAFT ADVISORY FOR HAZARDOUS SEAS...WHICH IS IN EFFECT UNTIL 7 AM EDT THIS MORNING. THE SMALL CRAFT ADVISORY HAS BEEN CANCELLED. * SEAS...3 TO 5 FEET. PRECAUTIONARY/PREPAREDNESS ACTIONS... A SMALL CRAFT ADVISORY FOR HAZARDOUS SEAS MEANS THAT WAVES ARE EXPECTED TO BE HAZARDOUS TO SMALL CRAFT. MARINERS SHOULD AVOID SHOALING AREAS. LONG PERIOD SWELL CAN SHARPEN INTO LARGE BREAKING WAVES IN SHOALING AREAS. IT IS NOT UNUSUAL FOR WAVES TO BREAK MUCH FARTHER FROM SHOALING AREAS THAN IS NORMALLY EXPERIENCED. REMEMBER...BREAKING WAVES CAN EASILY CAPSIZE EVEN LARGER VESSELS. && $$ ANZ254>256-271615- /O.CAN.KBOX.SC.Y.0087.000000T0000Z-130827T2100Z/ /O.NEW.KBOX.SW.Y.0020.130827T0810Z-130827T2100Z/ COASTAL WATERS FROM PROVINCETOWN MA TO CHATHAM MA TO NANTUCKET MA OUT 20 NM- COASTAL WATERS EXTENDING OUT TO 25 NM SOUTH OF MARTHAS VINEYARD AND NANTUCKET- COASTAL WATERS FROM MONTAUK NY TO MARTHAS VINEYARD EXTENDING OUT TO 20 NM SOUTH OF BLOCK ISLAND- 410 AM EDT TUE AUG 27 2013 ...SMALL CRAFT ADVISORY FOR HAZARDOUS SEAS IN EFFECT UNTIL 5 PM EDT THIS AFTERNOON... ...SMALL CRAFT ADVISORY IS CANCELLED... THE NATIONAL WEATHER SERVICE IN TAUNTON HAS ISSUED A SMALL CRAFT ADVISORY FOR HAZARDOUS SEAS...WHICH IS IN EFFECT UNTIL 5 PM EDT THIS AFTERNOON. THE SMALL CRAFT ADVISORY HAS BEEN CANCELLED. * SEAS...3 TO 5 FEET. PRECAUTIONARY/PREPAREDNESS ACTIONS... A SMALL CRAFT ADVISORY FOR HAZARDOUS SEAS MEANS THAT WAVES ARE EXPECTED TO BE HAZARDOUS TO SMALL CRAFT. MARINERS SHOULD AVOID SHOALING AREAS. LONG PERIOD SWELL CAN SHARPEN INTO LARGE BREAKING WAVES IN SHOALING AREAS. IT IS NOT UNUSUAL FOR WAVES TO BREAK MUCH FARTHER FROM SHOALING AREAS THAN IS NORMALLY EXPERIENCED. REMEMBER...BREAKING WAVES CAN EASILY CAPSIZE EVEN LARGER VESSELS. && $$ FOR THE LATEST UPDATES...PLEASE VISIT OUR WEBPAGE AT WWW.WEATHER.GOV/BOSTON YOU CAN FOLLOW US ON FACEBOOK AT WWW.FACEBOOK.COM/US.NATIONALWEATHERSERVICE.BOSTON.GOV YOU CAN FOLLOW US ON TWITTER AT @NWSBOSTON
What forecasters said that day
The local office's own words before this small craft advisory went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.
NWS Boston/Norton, MA wrote its last area forecast discussion before this small craft advisory went out at Aug 25, 2:42 PM EDT, 52 minutes earlier.
Area forecast discussion, Aug 25, 2:42 PM EDT, 52 minutes before
AREA FORECAST DISCUSSION
NATIONAL WEATHER SERVICE TAUNTON MA
242 PM EDT SUN AUG 25 2013
.SYNOPSIS...
SHOWERS AND A FEW THUNDERSTORMS ARE EXPECTED MONDAY THROUGH WEDNESDAY
AS A SERIES OF FRONTS PUSH THROUGH NEW ENGLAND. DRY WEATHER WILL
FOLLOW LATER THIS WEEK AND FOR LABOR DAY WEEKEND AS HIGH PRESSURE
RETURNS.
&&
.NEAR TERM /THROUGH TONIGHT/...
245 PM UPDATE...
EAST COAST SEA BREEZE IS FAIRLY WEAK...ONLY AS FAR INLAND AS PLUM
ISLAND...BEVERLY...DOWNTOWN BOSTON AND PLYMOUTH COUNTY COAST PER
MESONET OBS. EXPECT LITTLE FURTHER PROGRESS BEFORE IT DIMINISHES
AROUND SUNSET.
SOUTH COAST SEA BREEZE IS STRONGER THANKS TO GRADIENT S/SW FLOW...
INTO PROVIDENCE...NEW BEDFORD...FALMOUTH AND ROUTE 6 ON THE CAPE.
IT WILL PROGRESS A LITTLE FARTHER N THIS AFTERNOON BEFORE
WEAKENING AROUND SUNSET.
OTHERWISE EXPECT MID/HIGH CLOUDS TO SPREAD ACROSS SOUTHERN NEW
ENGLAND TONIGHT IN ADVANCE OF MCS TRACKING THROUGH UPPER GREAT
LAKES. MODELS IN GOOD AGREEMENT THAT MCS WILL END UP TRACKING W OF
NEW ENGLAND OVERNIGHT WHERE BETTER INSTABILITY EXISTS /AS WELL AS
FOLLOWING MEAN MID LEVEL FLOW/. THAT SAID...WE DO EXPECT TO SEE A
FEW SHOWERS /MID LEVEL BASED?/ REACH SW NH AND W MA AFTER
MIDNIGHT. CONTINUING TREND OF SHOWING CHANCE POPS ACROSS INTERIOR
OVERNIGHT.
LESS IN WAY OF PATCHY FOG TONIGHT GIVEN S/SW FLOW AND INCREASING
CLOUD COVER. LOWS WILL FALL BACK INTO 50S AND LOWER 60S.
&&
.SHORT TERM /MONDAY THROUGH MONDAY NIGHT/...
MEDIUM CONFIDENCE AS WE DEAL WITH EFFECTS OF GREAT LAKES MCS.
WHILE WE DO THINK WE WILL SEE BATCH OF WEAKENING SHOWERS MON
MORNING MAINLY N OF MASS PIKE...IT IS UNCERTAIN AS TO WHETHER OR
NOT WE SEE REDEVELOPMENT OF CONVECTION MON AFTERNOON AND EVENING.
12Z NAM/ECMWF SEEM TO HAVE MORE LIKELY OUTCOME OF DEVELOPING
SHOWERS AND A FEW THUNDERSTORMS FROM NW TO SE...WHILE 12Z GFS
LOOKS TO BE OVERDONE IN DEVELOPING A NUMBER OF CONVECTIVE
BULLSEYES CLOSER TO S COAST.
ENVIRONMENT IN SOUTHERN NEW ENGLAND SHOULD BE MORE STABLE THAN TO
OUR W WITH CLOUDINESS INHIBITING MUCH IN WAY OF DAYTIME HEATING.
MID LEVEL LAPSE RATES ARE RATHER WEAK AND 0-6KM SHEAR IS
UNIMPRESSIVE. HOWEVER THERE IS GOOD MOISTURE ADVECTION /SEEN ON PW
AND K INDEX/ ON NOSE OF LOW LEVEL JET...SO WE THINK WE WILL
SEE AN AREA OF SHOWERS/EMBEDDED THUNDER MOVE THROUGH REGION FROM
LATE MORNING THROUGH LATE AFTERNOON...PROBABLY NOT ENDING ALONG S
COAST UNTIL MON EVENING.
TEMPERATURES ARE A TOUGH CALL MON SO RAN WITH A GFS/NAM MOS
BLEND WHICH GIVES 70S AND LOWER 80S. THIS OFFERS A GOOD COMPROMISE
BETWEEN SOLID CLOUD COVER AND ANY BREAKS THAT CAN DEVELOP.
SHOULD SEE SHOWERS HEAD OFFSHORE MON NIGHT WITH CLOUDS/PATCHY FOG
LEFTOVER AS WINDS REMAIN LIGHT. COLD FRONT DROPS SE THROUGH REGION
OVERNIGHT...WHICH SHOULD BRING AT LEAST PARTIAL CLEARING AS FAR S
AS MASS PIKE BY DAYBREAK TUE.
RAINFALL TOTALS WILL AVERAGE AS MUCH AS 0.25 TO 0.50 INCHES...BUT
GIVEN MOIST ENVIRONMENT 1 TO 2 INCHES OF RAIN COULD FALL LOCALLY.
&&
.LONG TERM /TUESDAY THROUGH SATURDAY/...
HIGHLIGHTS...
* SCATTERED SHOWERS/TSTMS WED INTO WED NIGHT
* MAINLY DRY WEATHER TOWARD THE END OF THE WEEK INTO THE WEEKEND
* WARM AND HUMID CONDITIONS THROUGH THU...THEN DRIER FRI INTO SAT
OVERVIEW...
SNE WILL REMAIN IN THE NW FLOW ON THE ERN PERIPHERY OF STRONG
CENTRAL CONUS RIDGE THROUGH THE UPCOMING WEEK. SHORTWAVE ENERGY
MOVING THROUGH THE FLOW WILL EVENTUALLY AMPLIFY THE DOWNSTREAM TROF
OVER THE N ATLANTIC TOWARD THE END OF THE WEEK. THIS WILL BE
PRECEDED BY A ROUND OF SHOWERS/TSTMS WED INTO WED EVENING. THERE ARE
SOME DIFFERENCES REGARDING THE AMPLITUDE OF THE SHORTWAVE AND
STRENGTH OF THE SFC LOW MOVING THROUGH E CANADA FOR THE MIDWEEK
PERIOD WHICH WILL IMPACT THE COVERAGE OF SHOWERS/TSTMS ACROSS SNE.
WARM AND HUMID CONDITIONS WILL GIVE WAY TO COOLER AND DRIER WEATHER
AT THE END OF THE WEEK INTO THE FIRST PART OF THE WEEKEND.
HOWEVER...LATEST GUIDANCE SUPPORTS RISING HEIGHTS FOR THE LATTER
HALF OF THE HOLIDAY WEEKEND INTO EARLY NEXT WEEK AS THE RIDGE BUILDS
ACROSS THE EASTERN US...SO SUMMERTIME HEAT MAY RETURN TO SNE AROUND
THE LABOR DAY PERIOD.
DETAILS...
TUESDAY...
MID LEVEL SHORTWAVE EXITS THE REGION EARLY TUE WITH EXCELLENT MID
LEVEL DRYING MOVING IN AS THE COLUMN DRIES OUT. LOW LEVEL MOISTURE
REMAINS PLENTIFUL WHICH WILL LEAD TO SCT-BKN CU. LOW LEVEL THETA-E
RIDGE AXIS AND MODEST INSTABILITY COULD LEAD TO ISOLD TO WDLY SCT
SHOWERS/TSTMS IN THE AFTERNOON...BUT MID LEVEL DRYING SHOULD LIMIT
AREAL COVERAGE. WARM AND HUMID CONDITIONS WITH TEMPS LOW/MID
80S...COOLER NEAR THE COAST WHERE SEABREEZES LIKELY.
WEDNESDAY INTO WED NIGHT...
THERE REMAINS SOME DIFFERENCES BETWEEN THE GFS AND ECMWF REGARDING
THE STRENGTH OF THE SHORTWAVE AND RESULTING SFC LOW. BUT IT APPEARS
THERE WILL BE ANOTHER INSTABILITY BURST MOVING IN FROM THE WEST
AIDED BY MODEST LOW LEVEL JET WHICH BRINGS HIGHER DEEP LAYER THETA-E
AIR INTO REGION WITH INCREASING MOISTURE TRANSPORT AND INSTABILITY.
EXPECT SCT SHOWERS/TSTMS DEVELOPING DURING WED AND LINGERING INTO
WED EVENING AS A COLD FRONT SWEEPS INTO SNE. ECMWF IS MORE ROBUST
THAN GFS WITH STRONGER WIND FIELD AND WOULD INDICATE A GREATER
THREAT OF STRONG TO SEVERE STORMS ALONG WITH LOCALLY HEAVY
RAINFALL...BUT LOWER CONFIDENCE IN THIS SCENARIO.
THURSDAY...
WEAK COLD FRONT STALLS NEAR THE SOUTH COAST WITH SOME DRYING IN THE
COLUMN WHICH SHOULD LEAD TO A MOSTLY DRY DAY. BUT THERE IS STILL AN
INSTABILITY AXIS WHICH DEVELOPS SO CANT RULE OUT AN ISOLD
SHOWER/TSTMS IN THE AFTERNOON. NOT MUCH CHANGE IN THE AIRMASS SO A
CONTINUATION OF WARM/HUMID CONDITIONS EXPECTED.
FRI INTO THE WEEKEND...
SOMEWHAT COOLER AND DRIER AIRMASS SETTLES IN THROUGH THE FIRST PART
OF THE WEEKEND AS HIGH PRES BUILDS IN. BUT IT APPEARS INCREASING
TEMPS/HUMIDITY WILL BEGIN TO MOVE IN FOR THE END OF THE WEEKEND AND
HEAT MAY RETURN AROUND LABOR DAY.
&&
.AVIATION /18Z SUNDAY THROUGH FRIDAY/...
FORECASTER CONFIDENCE LEVELS...
LOW...LESS THAN 30 PERCENT.
MODERATE...30 TO 60 PERCENT.
HIGH...GREATER THAN 60 PERCENT.
OVERVIEW /THROUGH MONDAY NIGHT/...HIGH CONFIDENCE.
SEA BREEZES WILL DIMINISH AROUND SUNSET WITH LIGHT S/SW FLOW
TONIGHT. VFR WITH PATCHY MVFR IN VALLEY FOG...NOT AS WIDESPREAD AS
IT HAS BEEN PAST FEW NIGHTS.
INCREASING SW FLOW MON WITH 25KT GUSTS EXPECTED...ESPECIALLY
ACROSS RI AND EASTERN MA INCLUDING CAPE COD AND ISLANDS.
SHOWERS/SCT TSTMS MOVE NW TO SE ACROSS REGION FROM LATE MORNING
INTO AFTERNOON WITH AREAS MVFR...PROBABLY NOT EXITING S COAST
UNTIL EARLY EVENING.
AREAS MVFR/IFR IN FOG MON NIGHT...ESPECIALLY ACROSS CT/RI/SE MA.
SHOULD SEE IMPROVEMENT TO VFR BEFORE DAYBREAK TUE AS FAR S AS
BAF TO ORH TO BOS.
KBOS TERMINAL...HIGH CONFIDENCE IN TAF. SEA BREEZE DIMINISHES
AROUND 23Z. NO SEA BREEZE MON WITH INCREASING SW FLOW. MAIN TIME
FRAME FOR SHOWERS/ISOLD TSTMS 18Z-23Z MON.
KBDL TERMINAL...HIGH CONFIDENCE IN TAF. MAIN TIME FRAME FOR
SHOWERS/ISOLD TSTMS 18Z-23Z MON.
OUTLOOK...TUESDAY THROUGH THURSDAY...
TUE...HIGH CONFIDENCE. EARLY MORNING FOG AND STRATUS WILL LIFT TO
VFR. AN ISOLD SHOWER OR TSTM POSSIBLE IN THE AFTERNOON.
WED...MODERATE CONFIDENCE. ANOTHER ROUND OF SCT SHOWERS AND TSTMS
WITH AREAS OF MVFR CONDITIONS.
THU...MODERATE CONFIDENCE. CONDITIONS IMPROVING TO VFR.
&&
.MARINE...
FORECASTER CONFIDENCE LEVELS...
LOW...LESS THAN 30 PERCENT.
MODERATE...30 TO 60 PERCENT.
HIGH...GREATER THAN 60 PERCENT.
OVERVIEW /THROUGH MONDAY NIGHT/...HIGH CONFIDENCE.
SEA BREEZES DIMINISH AROUND SUNSET WITH LIGHT S/SW WINDS
PREVAILING TONIGHT. AIRMASS STILL DRY SO WE DO NOT EXPECT TO SEE
MUCH IN WAY OF FOG ON WATER.
SCA BEING POSTED MON FOR S COASTAL WATERS AND CAPE COD BAY DUE TO
INCREASING SW FLOW. POTENTIAL FOR GUSTS TO 30KT ON BUZZARDS BAY
AND VINEYARD SOUND BUT NOT CONFIDENT GUSTS WILL END UP BEING THAT
STRONG TO INCLUDE IN FORECAST. INCOMING TIDE ON THOSE WATERS
/HIGH TIDE AROUND NOON/ WILL RESULT IN STEEP WAVES MON MORNING.
WINDS AND SEAS DIMINISH MON NIGHT AS COLD FRONT APPROACHES FROM
NW...BUT SEAS WILL TAKE LONGER TO SUBSIDE ON OUTER WATERS WHERE
SCA WILL REMAIN IN EFFECT. AREAS OF FOG EXPECTED WITH LIGHT WINDS
AND PLENTY OF LOW LEVEL MOISTURE...ESPECIALLY ON WATERS AROUND
CAPE COD.
OUTLOOK...TUESDAY THROUGH THURSDAY...
WINDS AND SEAS MAINLY BELOW SCA THRESHOLDS...BUT LOW PROB FOR SW
WIND GUSTS 20-25 KT WED AFTERNOON AND EVENING. CHANCE OF
SHOWERS/TSTMS WED/WED NIGHT AND SOME LATE NIGHT AND EARLY MORNING
FOG MAY LEAD TO LOCALIZED VSBY RESTRICTIONS.
&&
.BOX WATCHES/WARNINGS/ADVISORIES...
CT...NONE.
MA...NONE.
NH...NONE.
RI...NONE.
MARINE...SMALL CRAFT ADVISORY FROM 11 AM TO 7 PM EDT MONDAY FOR
ANZ231>234-237.
SMALL CRAFT ADVISORY FROM 11 AM MONDAY TO 6 AM EDT TUESDAY FOR
ANZ235-254>256.
&&
SYNOPSIS...DOODY/JWD
NEAR TERM...JWD
SHORT TERM...JWD
LONG TERM...DOODY
AVIATION...DOODY/JWD
MARINE...DOODY/JWDHazardous weather outlook, Aug 25, 3:56 AM EDT, 11 hours 38 minutes before
HAZARDOUS WEATHER OUTLOOK NATIONAL WEATHER SERVICE TAUNTON MA 356 AM EDT SUN AUG 25 2013 CTZ002>004-MAZ002>024-026-NHZ011-012-015-RIZ001>008-260800- HARTFORD CT-TOLLAND CT-WINDHAM CT-WESTERN FRANKLIN MA- EASTERN FRANKLIN MA-NORTHERN WORCESTER MA-CENTRAL MIDDLESEX MA- WESTERN ESSEX MA-EASTERN ESSEX MA-WESTERN HAMPSHIRE MA- WESTERN HAMPDEN MA-EASTERN HAMPSHIRE MA-EASTERN HAMPDEN MA- SOUTHERN WORCESTER MA-WESTERN NORFOLK MA-SOUTHEAST MIDDLESEX MA- SUFFOLK MA-EASTERN NORFOLK MA-NORTHERN BRISTOL MA- WESTERN PLYMOUTH MA-EASTERN PLYMOUTH MA-SOUTHERN BRISTOL MA- SOUTHERN PLYMOUTH MA-BARNSTABLE MA-DUKES MA-NANTUCKET MA- NORTHERN MIDDLESEX MA-CHESHIRE NH-EASTERN HILLSBOROUGH NH- WESTERN AND CENTRAL HILLSBOROUGH NH-NORTHWEST PROVIDENCE RI- SOUTHEAST PROVIDENCE RI-WESTERN KENT RI-EASTERN KENT RI-BRISTOL RI- WASHINGTON RI-NEWPORT RI-BLOCK ISLAND RI- 356 AM EDT SUN AUG 25 2013 THIS HAZARDOUS WEATHER OUTLOOK IS FOR NORTHERN CONNECTICUT...CENTRAL MASSACHUSETTS...EASTERN MASSACHUSETTS...NORTHEASTERN MASSACHUSETTS...SOUTHEASTERN MASSACHUSETTS...WESTERN MASSACHUSETTS...SOUTHERN NEW HAMPSHIRE...NORTHERN RHODE ISLAND AND SOUTHERN RHODE ISLAND. .DAY ONE...TODAY AND TONIGHT. NO HAZARDOUS WEATHER IS EXPECTED AT THIS TIME. .DAYS TWO THROUGH SEVEN...MONDAY THROUGH SATURDAY. NO HAZARDOUS WEATHER IS EXPECTED AT THIS TIME. .SPOTTER INFORMATION STATEMENT... SPOTTER ACTIVATION IS NOT EXPECTED AT THIS TIME. ANZ230>237-250-251-254>256-260800- BOSTON HARBOR-CAPE COD BAY-NANTUCKET SOUND-VINEYARD SOUND- BUZZARDS BAY-RHODE ISLAND SOUND-NARRAGANSETT BAY-BLOCK ISLAND SOUND- COASTAL WATERS EAST OF IPSWICH BAY AND THE STELLWAGEN BANK NATIONAL MARINE SANCTUARY-MASSACHUSETTS BAY AND IPSWICH BAY- COASTAL WATERS FROM PROVINCETOWN MA TO CHATHAM MA TO NANTUCKET MA OUT 20 NM- COASTAL WATERS EXTENDING OUT TO 25 NM SOUTH OF MARTHAS VINEYARD AND NANTUCKET- COASTAL WATERS FROM MONTAUK NY TO MARTHAS VINEYARD EXTENDING OUT TO 20 NM SOUTH OF BLOCK ISLAND- 356 AM EDT SUN AUG 25 2013 THIS HAZARDOUS WEATHER OUTLOOK IS FOR MASSACHUSETTS COASTAL WATERS AND RHODE ISLAND COASTAL WATERS. .DAY ONE...TODAY AND TONIGHT. NO HAZARDOUS WEATHER IS EXPECTED AT THIS TIME. .DAYS TWO THROUGH SEVEN...MONDAY THROUGH SATURDAY. NO HAZARDOUS WEATHER IS EXPECTED AT THIS TIME. .SPOTTER INFORMATION STATEMENT... SPOTTER ACTIVATION IS NOT EXPECTED AT THIS TIME. FOR THE LATEST UPDATES...PLEASE VISIT OUR WEBPAGE AT WWW.WEATHER.GOV/BOSTON YOU CAN FOLLOW US ON FACEBOOK AT WWW.FACEBOOK.COM/US.NATIONALWEATHERSERVICE.BOSTON.GOV YOU CAN FOLLOW US ON TWITTER AT @NWSBOSTON
Nearby
Small Craft Advisories in Massachusetts, 2013Every small craft advisory in 2013
Sources
The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text.